Thunderstorm Wind, Harrison
- When
- July 24, 2:50 PM CST
- Where
- Harrison County, 3 mi N of Marshall
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.583, -94.367
Several large trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 24, 2:35 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 PM CDT WED JUL 24 2002 PRE-FRONTAL ACTIVITY NOW INTO SRN 2/3 OF REGION...WITH FRONT LAGGING BEHIND OVER E OK/N AR. AFTERNOON HEATING HAS SPARKED UP QUITE A NUMBER OF STORMS. WILL KEEP CHANCE POPS IN TONIGHT I-20 CORRIDOR AND SWD...WITH SYSTEM SAGGING S. WILL CONTINUE TO KEEP RAIN CHANCES IN FOR THURSDAY AS SYSTEM WILL BE DRAGGING IT/S FEET ACROSS THE SRN HALF OF THE REGION. FRIDAY PUTS THE AREA BACK IN THE SAME SCENARIO WITH AFTERNOON HEATING ISOLATED ACTIVITY. ADDED SLIGHT CHANCE IN FOR SUNDAY AS GREATER SOUTHERLY FLOW WITH SURFACE HIGH PUSHING EWD. WILL LEAVE MENTION OF HEAT INDEXES IN HEADER BUT NO ADVISORY AT THIS TIME. FCSTID = 20 SHV 74 95 75 96 / 40 20 0 10 MLU 74 93 74 95 / 40 20 0 20 TXK 74 97 75 96 / 20 10 0 0 TYR 75 96 75 96 / 30 20 0 0 LFK 74 95 74 95 / 30 30 10 10 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED JUL 24 2002 AFTERNOON HEATING ALONG WITH A SOUTHWARD SINKING FRONTAL BOUNDARY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF DEEP EAST TEXAS AND ON INTO THE ADJACENT PORTIONS OF WEST CENTRAL LOUISIANA THROUGH TONIGHT. GUSTY WINDS AND POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
306 PM CDT WED JUL 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM BIENVILLE LA WIND DAMAGE
07/24/02 BIENVILLE SEVERAL TREES DOWN IN THE
PARISH. REPORTED BY LAW
ENFORCEMENT.
03The Shreveport radar (KSHV), 51 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304995.